MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number VPR-GW-FT14
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation is in process, but is not yet completed.A supplemental report will be submitted for device analysis.Csi id # (b)(4).
 
Event or Problem Description
It was reported that during a peripheral orbital atherectomy procedure, the tip of a csi viperwire guide wire broke off and was left in the patient.The target lesion was 30cm in length, 100% stenotic and located in the superficial femoral artery (sfa).The physician advanced a csi viperwire guide wire across the lesion and a csi orbital atherectomy device (oad) was loaded onto it.The physician completed one run with a 1.50mm solid crown oad and then continued treatment with a 2.00mm solid crown oad.While removing the oad from the patient, the tip of the guide wire broke off in the patient.The physician followed up with balloon angioplasty and stent placement in order to pin the guide wire tip against the vessel wall.The patient left the procedure in stable condition.One request for additional information has been made but none has been received.
 
Additional Manufacturer Narrative
Device analysis: the guide wire was returned without the original oad and saline line.Examination of the guide wire revealed that the shaft was fractured and deformed at the proximal spring tip solder bond.The shaft was also observed to be deformed and curled up near the fracture site.The spring tip was not returned for analysis.No biological material was observed on the guide wire.The fractured guide wire was sent for scanning electron microscope (sem) analysis.Sem analysis identified evidence of a torsional stress fracture.At the conclusion of the failure analysis investigation the root cause of the fracture guide wire could not be conclusively determined.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key6345978
Report Number3004742232-2017-00008
Device Sequence Number975638
Product Code MCW
UDI-Device Identifier10852528005329
UDI-Public(01)10852528005329(17)170831(10)139220
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K151260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2017
Device Model NumberVPR-GW-FT14
Device Catalogue NumberVPR-GW-FT14
Device Lot Number139220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/23/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/21/2017
Supplement Report FDA Received Date03/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;